MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033424459
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe) occurred.It was reported that a versacross connect laac access solution was selected for use during a left atrium appendage closure (laac).During the transseptal puncture, it was noted that the versacross rf wire did not track normally into the left atrium (la).Post delivery of watchman device, during routine pericardial sweep, a pericardial effusion was noted around apex of heart and under right atrium, and a pericardiocentesis was done and pericardial drain was placed.The procedure was completed successfully.The patient was hospitalized beyond standard of care and was discharged next day.The device is not expected to be returned for analysis (disposed).No prior effusion was noted prior to the procedure.There is no reason to believe that the versacross wire malfunctioned during the procedure.In the physician's opinion, the versacross rf wire contributed to the event, since during transseptal, it did not track normally into left atrium.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20194755
Report Number2124215-2024-56873
Device Sequence Number15395987
Product Code DXF
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033424459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/11/2024
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age72 YR
Patient SexFemale
Patient Weight127 KG
Patient RaceWhite